Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 208, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 20, 2019, 12:40 PM EDT for Polk County, Georgia. It was in force for 119 min.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 12:40 PM EDT (16:40 UTC)
- Expired
- Jul 20, 2019, 2:39 PM EDT
- In force
- 119 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Euharlee Creek at US 287 at Rockmart (RKMG1). The gauge peaked at 9.24 ft at Jul 20, 2019, 1:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02394820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
206
WGUS42 KFFC 201640
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1240 PM EDT Sat Jul 20 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Euharlee Creek near Rockmart affecting Polk County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
&&
GAC233-210639-
/O.NEW.KFFC.FL.W.0208.190720T1640Z-000000T0000Z/
/RKMG1.1.ER.190720T1616Z.190720T1630Z.000000T0000Z.UU/
1240 PM EDT Sat Jul 20 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Euharlee Creek near Rockmart.
* From this afternoon until further notice.
* At 1230 PM Saturday the stage was 9.2 feet...and
rising.
* Flood stage is 9.0 feet.
* At 9.0 feet...Minor flooding begins along the creek upstream and
downstream from the gage on Church Street. Portions of the Wayside
Park will have water a foot or two deep. Sections of the sidewalk
along Water Street will begin to flood. The water reaches the
bottom of The Silver Comet Trail foot bridge just downstream from
West Elm Street.
&&
LAT...LON 3400 8509 3408 8505 3408 8498 3399 8502
3394 8511 3398 8515
$$1 follow-up statement
793
WGUS82 KFFC 201839
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
239 PM EDT Sat Jul 20 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Euharlee Creek near Rockmart affecting Polk County
GAC233-201909-
/O.CAN.KFFC.FL.W.0208.000000T0000Z-190720T1839Z/
/RKMG1.1.ER.190720T1616Z.190720T1715Z.190720T1818Z.UU/
239 PM EDT Sat Jul 20 2019
The Flood Warning is cancelled for
The Euharlee Creek near Rockmart.
* This takes effect immediately.
* At 2 PM Saturday the stage was 8.8 feet and falling.
* Flood stage is 9 feet.
* The creek will continue to fall.
&&
LAT...LON 3400 8509 3408 8505 3408 8498 3399 8502
3394 8511 3398 8515
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 20, 11:08 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 20, 11:08 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1108 AM EDT Sat Jul 20 2019 .UPDATE... Heavy rain and thunderstorms are ongoing across far northwestern Georgia. With high PWATs in excess of 2 inches and very slow boundary layer winds, this precipitation has been nearly stationary over this area for several areas, which has warranted a Flash Flood Warning in the area. PoPs in this area have been significantly increased as a result. Elsewhere in the area, showers have begun to develop near the Atlanta metro area along with some isolated showers across north Georgia. Scattered to numerous thunderstorms are expected to develop in the afternoon hours, especially across western Georgia. Otherwise, only minor adjustments have been made based on the latest observations. King && .PREV DISCUSSION... /Issued 750 AM EDT Sat Jul 20 2019/ UPDATE... 12z Aviation update below. Baker PREV DISCUSSION... /Issued 416 AM EDT Sat Jul 20 2019/ SHORT TERM /Today through Sunday/... Regime should stay fairly similar thru weekend as a broad/weak low pressure and associated enhanced moisture field persists across the northern Gulf states with very slow westward propagation. Have likely pops in the west/north with chance elsewhere given the better moisture axis. With PWATs near 2 inches in this area we could have some isolated flash flooding potential with stronger convection and cannot rule out a few with strong/damaging winds from enhanced downdrafts. Thermal profiles progged to again have tall/skinny CAPE so not expecting much of a hail threat with any stronger storms. Have a bit lower pops for Sunday given more shifted aforementioned low/moisture to the west, but still have 20 to 30 percent most areas and 40 to 50 pops in the far north/NW. Temps look to be right around climo norms with highs in upper 80s to low 90s (a bit higher in parts of the east). Heat indices for now look to stay below advisory level in that area but could make it into the low 100s. Baker LONG TERM /Sunday Night through Friday/... Main concerns in long term period continue to be timing for convection and likelihood that front will push through CWA next Tuesday/Wednesday. Model guidance still indicating large elongated upper ridge will be replaced by more amplified pattern with high amplitude ridge over the western CONUS and upper trough over the east half. Prior to and during this transition, noticeable weakness in the upper ridge will remain just to our west with deep moisture and slightly cooler mid level temps. Convection coverage may decrease a bit at start of long term period on Monday with slightly drier air moving in from the east. However as shortwave and front approach from the NW, moisture from weakness gets pooled ahead of front so expect more widespread convection on Tuesday. Guidance blend PoPs nearing categorical which matches well with neighboring WFOs. Can't rule out chc of slightly more organized strong/severe storms on Tuesday as well tho abundant clouds and lingering stratiform precip in the morning may significantly limit afternoon heating and instability. Heavy rain also likely in this pattern but hopefully mean winds aloft and vertical wind shear will be sufficient to keep storms moving and not remaining in any one place for too long. Models in better agreement on how far front will push but still skeptical based on subjective knowledge of fronts making it that far south in July. Guidance not going too crazy with cooler/drier air at the surface so only small modification to model blend temps/ dewpoints. Did adjust PoPs a bit to keep slight chc and TSRA lingering longer behind front based on uncertainty mentioned earlier. SNELSON AVIATION... 12Z Update... VLIFR/LIFR cigs mainly 200-400 ft this morning then gradual lifting/scattering after 13-15z. Area of showers and isolated TS possibly pushing across the sites near ATL initially so have most locations with VCSH. Cu field today 3-4 kft with more widespread SHRA/TSRA again mainly 18-00z. Winds generally SW 3-7 kts through period with higher mags in afternoon and possible VRB gusts with any TSRA. //ATL Confidence...12Z Update... Medium on overall cig trend and precip coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 93 72 92 73 / 40 20 30 20 Atlanta 90 73 89 73 / 60 30 30 20 Blairsville 86 67 83 66 / 70 40 40 30 Cartersville 91 70 90 71 / 60 40 30 30 Columbus 92 73 92 73 / 60 20 30 20 Gainesville 90 72 89 72 / 60 30 30 20 Macon 94 73 94 73 / 40 20 20 20 Rome 92 71 90 72 / 100 40 40 30 Peachtree City 91 71 90 72 / 60 30 30 20 Vidalia 96 74 95 74 / 30 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....BDL AVIATION...King
Hazardous weather outlook, Jul 20, 9:05 AM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 905 AM EDT Sat Jul 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 905 AM EDT Sat Jul 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected into tonight. A few storms will be strong with gusty winds, frequent lightning and heavy rainfall. While most storms will not be severe, one or two could reach severe levels. Persistent heavy rain will also lead to minor flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon and evening thunderstorms are expected through Monday. Widespread thunderstorms, some with very heavy rainfall, are likely on Tuesday, followed by a decrease in rain chances especially over north Georgia Wednesday through Friday. Any storms will have the potential for strong gusty winds, frequent lightning and very heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 20, 8:44 AM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
844 AM EDT Sat Jul 20 2019
GAZ030-031-201330-
Polk GA-Paulding GA-
844 AM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND WESTERN PAULDING
COUNTIES UNTIL 930 AM EDT...
At 844 AM EDT...a line of strong thunderstorms was along a line
extending from Braswell to near Cave Spring. These storms were nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Cedartown, Rockmart, Aragon, Braswell, Yorkville, Fish Creek, Antioch
and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3408 8530 3408 8526 3410 8526 3400 8493
3389 8498 3389 8504 3390 8504 3391 8505
3391 8521 3390 8521 3391 8535
TIME...MOT...LOC 1244Z 140DEG 2KT 3396 8496 3409 8526Special weather statement, Jul 20, 9:29 AM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 AM EDT Sat Jul 20 2019
GAZ030-031-201415-
Polk GA-Paulding GA-
929 AM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND WESTERN PAULDING
COUNTIES UNTIL 1015 AM EDT...
At 928 AM EDT...a line of strong thunderstorms was along a line
extending from near Cave Spring to Braswell...are nearly
stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Cedartown, Rockmart, Aragon, Braswell, Yorkville, Fish Creek, Antioch
and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3408 8529 3408 8526 3401 8493 3389 8498
3389 8504 3390 8504 3390 8515 3392 8536
TIME...MOT...LOC 1328Z 184DEG 61KT 3407 8529 3401 8496Special weather statement, Jul 20, 9:40 AM EDT, 3 hours before
Special Weather Statement
National Weather Service Peachtree City GA
940 AM EDT Sat Jul 20 2019
GAZ002>004-201430-
Whitfield GA-Catoosa GA-Walker GA-
940 AM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITFIELD...SOUTHERN
CATOOSA AND SOUTHEASTERN WALKER COUNTIES UNTIL 1030 AM EDT...
At 940 AM EDT...a strong thunderstorm was over Suttles Mill, or near
Lafayette...moving west at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Naomi, Center Post, Linwood, Suttles Mill, Noble, Villanow
and Wood Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3482 8507 3459 8508 3459 8541 3476 8541
TIME...MOT...LOC 1340Z 075DEG 14KT 3464 8523Special weather statement, Jul 20, 10:29 AM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT Sat Jul 20 2019
GAZ001>003-011-019-201500-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
1029 AM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN
CATOOSA...WALKER...SOUTHERN DADE AND SOUTHWESTERN FLOYD COUNTIES
UNTIL 1100 AM EDT...
At 1029 AM EDT...a line of strong thunderstorms was along a line
extending from Noble to near Sulpher Springs to near Lindale...and
moving west at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Rome, Lafayette, Summerville, Chickamauga, Trion, Cave Spring,
Lyerly, Menlo, Center Post, Lindale, Noble, Wood Station, Tidings,
Linwood, Beaumont, Coosa, Cloudland, Berryton, Chattoogaville and
Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3489 8542 3482 8508 3481 8512 3482 8513
3476 8515 3467 8525 3414 8513 3408 8536
3452 8552 3467 8555
TIME...MOT...LOC 1429Z 073DEG 9KT 3477 8524 3467 8549 3414 8523Special weather statement, Jul 20, 10:57 AM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 AM EDT Sat Jul 20 2019
GAZ011-019-201545-
Chattooga GA-Floyd GA-
1057 AM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND SOUTHWESTERN FLOYD
COUNTIES UNTIL 1145 AM EDT...
At 1057 AM EDT...a line of strong thunderstorms was along a line
extending from near Center Post to near Cave Spring. These storms
were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Rome, Summerville, Trion, Cave Spring, Lyerly, Menlo, Lindale, Coosa,
Cloudland, Berryton, Chattoogaville, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3459 8530 3413 8515 3409 8542 3459 8553
TIME...MOT...LOC 1457Z 142DEG 2KT 3458 8540 3411 8524Special weather statement, Jul 20, 12:34 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1234 PM EDT Sat Jul 20 2019
GAZ005-201715-
Murray GA-
1234 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY COUNTY UNTIL 115 PM EDT...
At 1234 PM EDT...a strong thunderstorm was over Sumac, or near
Chatsworth...moving west at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Eton, Conasauga Lake, Crandall and Sumac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3491 8462 3475 8464 3476 8470 3477 8486
3479 8486 3480 8484 3481 8485 3486 8484
3486 8483 3487 8482 3489 8483 3493 8483
TIME...MOT...LOC 1634Z 108DEG 15KT 3485 8480The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:16 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 29 min |
| Jul 19, 8:37 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Telfair, Wilcox | 83 min |
| Jul 20, 8:03 AM EDT | Special Weather Statement | FFC | Polk | 42 min |
| Jul 20, 8:06 AM EDT | Special Weather Statement | FFC | Bartow | 39 min |
| Jul 20, 8:44 AM EDT | Special Weather Statement | FFC | Polk | 46 min |
| Jul 20, 9:29 AM EDT | Special Weather Statement | FFC | Polk | 46 min |
| Jul 20, 9:40 AM EDT | Special Weather Statement | FFC | Walker | 50 min |
| Jul 20, 10:29 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Walker | 31 min |
| Jul 20, 10:47 AM EDT | Flash Flood Warning | FFC | Dade, Walker | 6 hr |
| Jul 20, 10:57 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 48 min |
| Jul 20, 12:34 PM EDT | Special Weather Statement | FFC | Murray | 41 min |
| Jul 20, 1:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jul 20, 3:29 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 31 min |
| Jul 20, 3:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Jul 20, 4:22 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jul 20, 4:50 PM EDT | Special Weather Statement | FFC | Union | 25 min |
| Jul 20, 4:58 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 32 min |
| Jul 20, 5:06 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 20, 6:14 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jul 20, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jul 20, 7:09 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Jul 20, 7:21 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jul 20, 7:44 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 20, 7:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.